Alert archive / Alabama / Special Weather Statements in 2015
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at May 25, 2015, 9:21 AM CDT for Marion County, Alabama. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2015, 9:21 AM CDT (14:21 UTC)
- Expired
- May 25, 2015, 10:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
County Marion County, AL
The radar
The Columbus AFB radar (KGWX), 49 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 9:35 AM CDT | TSTM WND GST 50 | Shottsville, AL | ONE TREE REPORTED DOWN IN SHOTTSVILLE ALONG HWY 19 NEAR COUNTY RD 13. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680
WWUS84 KBMX 251421
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
921 AM CDT MON MAY 25 2015
ALZ011-251500-
MARION AL-
921 AM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION COUNTY UNTIL
1000 AM CDT...
AT 920 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RED BAY TO 9 MILES
EAST OF TREMONT TO 6 MILES SOUTHWEST OF WESTON...AND MOVING NORTHEAST
AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAMILTON...HACKLEBURG...BRINN...WESTON...BEAR CREEK...PIGEYE...UPPER
BEAR CREEK RESERVOIR...MARION COUNTY PUBLIC LAKE...PEARCES MILL...
TESSNER...RANKIN FITE AIRPORT AND SHOTTSVILLE.
LAT...LON 3430 8763 3421 8764 3403 8798 3405 8799
3406 8812 3422 8814 3427 8818 3432 8817
TIME...MOT...LOC 1420Z 224DEG 38KT 3439 8820 3428 8809 3408 8807
$$
08What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at May 25, 7:01 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 25, 7:01 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 701 AM CDT MON MAY 25 2015 .UPDATE... FOR 12Z AVIATION. && .AVIATION... 12Z TAF DISCUSSION. MVFR CIGS ON E/ESE FLOW FLIRTING WITH ANB/ASN...BUT ANY CIGS SHOULD DISSIPATE NEXT COUPLE OF HOURS. AXIS OF SHOWERS/TSTMS AHEAD OF UPPER IMPULSE WILL SPREAD INTO W AL THIS MORNING...AND ADDED HEATING OF THE DAY SHOULD SEE SIGNIFICANT INCREASE IN SHOWER/TSTM LATE MORNING AND EARLY AFTN. GAVE ALL TAF SITES A 2 HOUR WINDOW OF MOST LIKELY TSTM ACTIVITY WITH MVFR CIGS...BUT AMDS WILL LIKELY BE NECESSARY. EXPCT SHOWERS TO GRADUALLY DISSIPATE THROUGH THE EVENING HOURS. LEFT OVER MOISTURE OVERNIGHT TONIGHT WITH DIMINISHING BL WINDS POINTS TOWARDS MORE OF A FOG/HAZE SITUATION THAN CIGS...BUT WILL DEFER THAT FORECAST TO SUBSEQUENT TAF SETS. JD/02 && .PREV DISCUSSION... /ISSUED 337 AM CDT MON MAY 25 2015/ SHORT TERM...TODAY AND TUESDAY. AS FORECAST BY THE MODELS...MOST OF THE RAIN HAS BEEN CONFINED TO THE STATE OF MISSISSIPPI OVERNIGHT...NEAR THE LEADING EDGE OF A SLOW MOVING SHORT WAVE TROF. THE SHORT WAVE TROF WILL CONTINUE TO TRACK EASTWARD AND EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS OVER WEST ALABAMA BY SUNRISE. AS THE DAY PROGRESSES...DIURNAL HEATING WILL LEAD TO ADDITIONAL CONVECTIVE DEVELOPMENT ACROSS THE REMAINDER OF CENTRAL ALABAMA. STEERING LEVEL WINDS ARE RUNNING ABOUT 190 DEGREES...AND THIS WILL RESULT IN TRAINING OF CELLS AND LOCALIZED HEAVY RAINFALL. FLASH FLOOD GUIDANCE IS RATHER HIGH WITH 1 HOUR GUIDANCE IN THE 2.5-3 INCH RANGE...SO A FLASH FLOOD WATCH WILL NOT BE ISSUED AT THIS TIME. THE BETTER COVERAGE OF CONVECTION SHOULD SHIFT INTO EASTERN ALABAMA THIS AFTERNOON AS SHORT WAVE TROF AXIS LIFTS NORTHEAST. WITH LOSS OF DAYTIME HEATING AND WEAKENING OF SHORT WAVE TROF...CONVECTION SHOULD DIMINISH QUICKLY THIS EVENING. MORE SHOWERS AND THUNDERSTORMS EXPECTED ON TUESDAY AS ANOTHER IMPULSE ROTATES OUT OF UPPER TROF OVER THE MIDWEST STATES. THE GFS IS INDICATING AN AREA OF HIGHER 0-6KM BULK SHEAR MOVING INTO NW ALABAMA TUESDAY AFTERNOON. ALONG WITH COOLER MID LEVEL TEMPERATURES...GFS SURFACE BASED CAPE VALUES ARE NEAR 2500 J/KG. THE NAM AND ECMWF MODELS ARE NOT AS ROBUST AS THE GFS. GIVEN EXPECTED CLOUD COVER AND ONGOING SHOWERS AND THUNDERSTORMS OVER WEST ALABAMA TUESDAY MORNING...CONFIDENCE IS RATHER LOW THAT THE AIR MASS WILL BE ABLE TO DESTABILIZE ENOUGH BY AFTERNOON FOR THE POSSIBILITY OF SEVERE STORMS...AND WILL NOT MENTION ANY SEVERE THREAT AT THIS TIME. LONG TERM...WEDNESDAY THROUGH SUNDAY. CENTRAL ALABAMA WILL REMAIN UNDER THE INFLUENCE OF A BROAD UPPER TROF AXIS ON WEDNESDAY. WITH PRECIPITABLE WATER VALUES NEAR 1.7 INCHES...EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP DURING AFTERNOON HEATING. PRECIPITABLE WATER VALUES WILL REMAIN ABOVE NORMAL THROUGH THE WEEKEND. ON THURSDAY AND FRIDAY...AN UPPER HIGH WILL BUILD OVER THE SOUTHEAST STATES AS A SHORT WAVE TROF DEVELOPS OVR THE SOUTHERN PLAINS STATES. THIS WILL LEAD TO LESS DIURNAL ACTIVITY OVER CENTRAL ALABAMA AND WARMER DAYTIME TEMPERATURES. OVER THE WEEKEND...A LOW LEVEL RIDGE DEVELOPS OVER THE GULF COAST REGION AND BETTER RAIN CHANCES WILL SHIFT TO THE NORTHERN HALF OF ALABAMA. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 80 69 81 69 81 / 70 50 70 60 70 ANNISTON 80 70 82 69 80 / 70 50 70 60 70 BIRMINGHAM 80 70 81 69 82 / 80 50 80 60 70 TUSCALOOSA 80 70 81 69 82 / 80 50 80 60 70 CALERA 80 69 82 68 82 / 80 50 80 60 70 AUBURN 83 68 82 68 80 / 70 40 60 60 60 MONTGOMERY 84 71 83 70 83 / 70 40 70 60 60 TROY 85 69 83 68 83 / 70 40 60 50 60 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 25, 4:32 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 432 AM CDT MON MAY 25 2015 ALZ011>015-017>050-261245- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 432 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. JD/02
In the hours before
Local storm report, May 25, 8:25 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
825 AM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG REFORM 33.38N 88.02W
05/24/2015 PICKENS AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN IN REFORM.
0358 PM TSTM WND DMG MILLPORT 33.56N 88.08W
05/24/2015 LAMAR AL EMERGENCY MNGR
TWO TREES REPORTED DOWN IN THE MILLIPORT AREA.
0407 PM TSTM WND DMG VERNON 33.76N 88.11W
05/24/2015 LAMAR AL EMERGENCY MNGR
A BUSINESS SUSTAINED ROOF DAMAGE ALONG COLUMBUS AVE WITH
POWERLINES DOWN IN THE AREA AS WELL.
0407 PM TSTM WND GST VERNON 33.76N 88.11W
05/24/2015 M55.00 MPH LAMAR AL BROADCAST MEDIA
0432 PM TSTM WND DMG MAPLESVILLE 32.79N 86.88W
05/24/2015 CHILTON AL FIRE DEPT/RESCUE
TREES AND POWER LINES WERE BLOWN DOWN NEAR HIGHWAY 22 AND
CR 10.
0638 PM TSTM WND DMG 3 WSW WELONA 32.75N 86.38W
05/24/2015 ELMORE AL PUBLIC
TREES WERE BLOWN DOWN ALONG LAKE JORDAN.
0647 PM TSTM WND DMG 4 SSE LYLE 32.83N 86.31W
05/24/2015 COOSA AL LAW ENFORCEMENT
A FEW TREES WERE BLOWN DOWN ALONG COUNTY ROAD 37.
&&
ANDERSONSpecial weather statement, May 25, 9:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
921 AM CDT MON MAY 25 2015
ALZ011-251500-
MARION AL-
921 AM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION COUNTY UNTIL
1000 AM CDT...
AT 920 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RED BAY TO 9 MILES
EAST OF TREMONT TO 6 MILES SOUTHWEST OF WESTON...AND MOVING NORTHEAST
AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAMILTON...HACKLEBURG...BRINN...WESTON...BEAR CREEK...PIGEYE...UPPER
BEAR CREEK RESERVOIR...MARION COUNTY PUBLIC LAKE...PEARCES MILL...
TESSNER...RANKIN FITE AIRPORT AND SHOTTSVILLE.
LAT...LON 3430 8763 3421 8764 3403 8798 3405 8799
3406 8812 3422 8814 3427 8818 3432 8817
TIME...MOT...LOC 1420Z 224DEG 38KT 3439 8820 3428 8809 3408 8807
08The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:59 AM CDT | Areal Flood Advisory | BMX | Marion | 2 hr |
| May 25, 2:31 PM CDT | Special Weather Statement | BMX | Elmore, Montgomery | 44 min |
| May 25, 3:35 PM CDT | Areal Flood Advisory | BMX | Elmore, Montgomery | 115 min |
Nearby
Special Weather Statements in Alabama, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.